MAUDE Adverse Event Report: COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number AB35W08040080
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician used an evercross to treat the superficial femoral artery.Ifu was followed and the device was prepped with no issues noted.It was reported that a balloon burst occurred during inflation.All fragments of the balloon were removed from patient and the procedure was completed used another balloon.No injury reported.
 
Additional Manufacturer Narrative
Outcome attributed to adverse event updated to: intervention required: type of reportable event updated to: serious injury additional information received: a snare was used for removal of balloon fragments.Evaluation summary: the evercross was returned for evaluation with a 6f sheath.No other ancillary devices were received.The evercross catheter was returned in two segments and the introducer showed no damage or anomalies.The distal tip of the introducer showed traces of dried blood on the walls of the inner diameter of the introducer.Both returned segments of the evercross were evaluated.The distal segment showed the distal marker band intact.The balloon proximal end of the distal balloon segment showed a radial tear.The proximal end of the blue catheter showed buckling.The length of the distal segment was approximately 9cm.The buckling of the proximal end of the fractured catheter was 1 cm.The proximal segment of the returned catheter showed the proximal bond intact and a radial burst of the balloon was noted.The distal edge of the proximal segment was at the distal face of the proximal marker band.The inner was approximately 0.3cm outside of the proximal marker band.The approximate working length for the proximal segment was 76.5cm.The total length of both evercross segments was 85.5cm, which is 5.5cm longer than the indicated working length of 80cm for this device.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERCROSS 035
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8141395
Report Number2183870-2018-00570
Device Sequence Number11151127
Product Code LIT
UDI-Device Identifier00821684062043
UDI-Public00821684062043
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K082579
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/20/2020
Device Catalogue NumberAB35W08040080
Device Lot NumberA448569
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2019
Initial Date Received by Manufacturer 12/05/2018
Supplement Date Received by Manufacturer12/20/2018
Initial Report FDA Received Date12/07/2018
Supplement Report FDA Received Date01/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;